Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the arithmetic and homology of algebras of linear type


Authors: J. Herzog, A. Simis and W. V. Vasconcelos
Journal: Trans. Amer. Math. Soc. 283 (1984), 661-683
MSC: Primary 13F15; Secondary 13C15, 13D25
DOI: https://doi.org/10.1090/S0002-9947-1984-0737891-6
MathSciNet review: 737891
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Three modifications of the symmetric algebra of a module are introduced and their arithmetical and homological properties studied. Emphasis is placed on converting syzygetic properties of the modules into ideal theoretic properties of the algebras, e.g. Cohen-Macaulayness, factoriality. The main tools are certain Fitting ideals of the module and an extension to modules of a complex of not necessarily free modules that we have used in studying blowing-up rings.


References [Enhancements On Off] (What's this?)

  • [1] L. Avramov, Complete intersections and symmetric algebras, J. Algebra 73 (1981), 248-263. MR 641643 (83e:13024)
  • [2] L. Avramov and J. Herzog, The Koszul algebra of a codimension $ 2$ embedding, Math. Z. 175 (1980), 249-280. MR 602637 (82g:13011)
  • [3] M. Brodmann, Asymptotic stability of $ \operatorname{Ass} (M/{I^n}M)$, Proc. Amer. Math. Soc. 74 (1979), 16-18. MR 521865 (80c:13012)
  • [4] W. Bruns, Zur Konstruktion basischer Elemente, Math. Z. 172 (1980), 63-75. MR 576297 (83m:13003)
  • [5] L. Davis, Ideals of the principal class, $ R$-sequences and a certain monoidal transformation, Pacific J. Math. 20 (1967), 197-205. MR 0206035 (34:5860)
  • [6] J. Eagon and D. G. Northcott, Ideals defined by matrices and a certain complex associated with them, Proc. Roy. Soc. 269 (1962), 188-204. MR 0142592 (26:161)
  • [7] E. G. Evans and P. Griffith, The syzygy problem, Ann. of Math. (2) 114 (1981), 323-333. MR 632842 (83i:13006)
  • [8] J. Fogarty, Truncated Hilbert functors, J. Reine Angew. Math. 234 (1969), 65-88. MR 0244268 (39:5585)
  • [9] R. M. Fossum, The divisor class group of a Krull domain, Springer-Verlag, Berlin and New York, 1973. MR 0382254 (52:3139)
  • [10] R. Hartshorne and A. Ogus, On the factoriality of local rings of small embedding codimension, Comm. Algebra 1 (1974), 415-437. MR 0347821 (50:322)
  • [11] J. Herzog and E. Kunz, Der kanonische Modul eines Cohen-Macaulay Rings, Lecture Notes in Math., vol. 238, Springer-Verlag, Berlin and New York, 1971. MR 0412177 (54:304)
  • [12] J. Herzog, A. Simis and W. V. Vasconcelos, Approximation complexes of blowing-up rings. I, J. Algebra 74 (1982), 466-493. MR 647249 (83h:13023)
  • [13] -, Approximation complexes of blowing-up rings. II, J. Algebra 82 (1983), 53-83. MR 701036 (85b:13015)
  • [14] -, Koszul homology and blowing-up rings, Proc. Trento Commutative Algebra Conf., Lectures Notes in Pure and Applied Math., vol. 84, Dekker, New York, 1983, pp. 79-169. MR 686942 (84k:13015)
  • [15] C. Huneke, On the symmetric algebra of a module, J. Algebra 69 (1981), 113-119. MR 613861 (82d:13016)
  • [16] -, Linkage and the Koszul homology of ideals, Amer. J. Math. 104 (1982), 1043-1062. MR 675309 (84f:13019)
  • [17] -, On the symmetric and Rees algebras of an ideal generated by a $ d$-sequence, J. Algebra 62 (1980), 268-275. MR 563225 (81d:13016)
  • [18] I. Kaplansky, Commutative rings, Univ. of Chicago Press, Chicago, 1974.
  • [19] M. Kühl, On the symmetric algebra of an ideal, Manucripta Math. 37 (1982), 49-60. MR 649563 (83f:13005)
  • [20] K. Lebelt, Freie Auflösungen äußerer Potenzen, Manuscripta Math. 21 (1977), 341-355. MR 0450253 (56:8549)
  • [21] G. Levin and W. V. Vasconcelos, Homological dimensions and Macaulay rings, Pacific J. Math. 25 (1968), 315-324. MR 0230715 (37:6275)
  • [22] H. Matsumura, Commutative algebra, Benjamin-Cummings, New York, 1980. MR 575344 (82i:13003)
  • [23] M. Nagata, Local rings, Interscience, New York, 1962. MR 0155856 (27:5790)
  • [24] C. Peskine and L. Szpiro, Dimension projective finie et cohomologie Icoale, Inst. Hautes Étues Sci. Publ. Math. 42 (1973), 323-395. MR 0374130 (51:10330)
  • [25] E. Platte, Zur endlichen homologischen Dimension von Diffferentialmodul, Manuscripta Math. 32 (1980), 295-302. MR 595423 (82d:13015)
  • [26] D. Rees, On a problem of Zariski, Illinois J. Math. 2 (1958), 145-149. MR 0095843 (20:2341)
  • [27] M. E. Rossi, A note on symmetric algebras which are Gorenstein rings, Comm. Algebra (to appear). MR 733343 (85b:13032)
  • [28] P. Samuel, Anneaux gradués factoriels et modules réflexifs, Bull. Soc. Math. France 92 (1964), 237-249. MR 0186702 (32:4160)
  • [29] A. Simis and W. V. Vasconcelos, The syzygies of the conormal module, Amer. J. Math. 103 (1981), 203-224. MR 610474 (82i:13016)
  • [30] -, On the dimension and integrality of symmetric algebras, Math. Z. 177 (1981), 341-358. MR 618200 (82i:13017)
  • [31] J. Tate, The arithmetic of elliptic curves, Invent. Math. 23 (1974), 179-206. MR 0419359 (54:7380)
  • [32] G. Valla, On the symmetric and Rees algebra of an ideal, Manuscripta Math. 30 (1980), 239-255. MR 557107 (83b:14017)
  • [33] U. Vetter, Zu einem Satz von G. Trautmann über der Rang gewisser koharenter analytischer Moduln, Arch. Math. 24 (1973), 158-161. MR 0344518 (49:9257)
  • [34] J. Weyman, Resolutions of the exterior and symmetric powers of a module, J. Algebra 58 (1979), 333-341. MR 540642 (80i:13005)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13F15, 13C15, 13D25

Retrieve articles in all journals with MSC: 13F15, 13C15, 13D25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0737891-6
Keywords: Approximation complex, blowing-up ring, Cohen-Macaulay ring, $ d$-sequence, factorial domain, regular sequence, symmetric algebra
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society